| Catalog Number |
202000119 |
| Medical Device Problem Codes |
Break (1069); Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h6: photo investigation: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that '202000244, adj drill guide body 2.8mm had broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.The evidence provided was not sufficient to confirm the reported event of unable to assemble.Functionality and device interaction issues cannot be evaluated through photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the adj drill guide body 2.8mm would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that the spring on the adjustable drill guide has broken off and is not able to be properly assembled with the long 3.2mm navigated symphony drill guide.The issue occurred during setup for a posterior spinal fusion.There was no patient consequence.
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d1: symphony oct system short drill guide adjustable body 2.8mm 0-50mm +/- 0.43 percent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10.H3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the spring of the drill guide modular handle apears to be damaged/broken, causing that the device was not able to be properly assembled.In addition, the metal surface was noted with general corrosion.A potential cause for this condition can be traced to a possible damage of the internal components however, due to the inability to access these internal components without damaging the device, this remains unknown, and the complete potential cause not established.Corrosion: the potential cause is being attributed to cleaning/sterlization methods.As per se_023827 rev ap, during cleaning, only use cleaning agents that are labelled for use on medical devices and in accordance with the manufacturer¿s instructions (e.G.Temperature, contact time, and rinse time).Cleaning agents with a used dilution ph of within 7¿9.5 are recommended.Highly alkaline conditions (ph >11) can damage components/devices, such as aluminum materials.Do not use saline, environmental disinfection (including chlorine solutions) or surgical antiseptics (such as iodine- or chlorhexidine-containing products).Do not use a cleaning aid that can damage the surface of instruments such as steel wool, abrasive cleaners or wire brushes a dimensional inspection for the drill guide modular handle was not performed due to post manufacturing damage.A functional test was not performed due to post manufacturing damage and it is not unreasonable to conclude a functionality issue may be present.The overall complaint was confirmed as the observed condition of the drill guide modular handle would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for drill guide modular handle was conducted identifying that lot number km880958 was released in a single batch.¿ batch1: lot qty of 75 units were released on 24 jul 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Note: dhr information was retrieved from pi-(b)(4) as it is the same lot number.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (lot), d9, h4 corrected: d1, d2a, d2b, d4 (catalog, primary udi number) h3, h6: photo investigation: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that '202000244, adj drill guide body 2.8mm had broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.The evidence provided was not sufficient to confirm the reported event of unable to assemble.Functionality and device interaction issues cannot be evaluated through photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the adj drill guide body 2.8mm would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for drill guide modular handle was conducted identifying that lot number km880958 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 24 jul 2019 with no discrepancies.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.